Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 119, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2002, 9:55 PM CDT for Dickens County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 9:55 PM CDT (02:55 UTC)
- Expired
- Jun 4, 2002, 11:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 91 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:08 PM CDT | Hail 1 | Mc Adoo, TX | |
| Jun 4, 10:22 PM CDT | Hail 1.75 | Mc Adoo, TX | The Dickens County Sheriff's office reported golfball size hail. |
| Jun 4, 10:31 PM CDT | Thunderstorm Wind 52 E | Dickens, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 050255 SVRLBB TXC125-050400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 954 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL 1100 PM CDT * AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 5 MILES SOUTHWEST OF MCADOO...OR ABOUT 11 MILES EAST OF CROSBYTON...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MCADOO... DICKENS... AFTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3384 10104 3357 10104 3360 10052 3384 10053
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:17 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 4, 9:17 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT TUE JUN 4 2002
HAVE UPDATED ZONES TO ISSUE FLASH FLOOD WATCH. NUMEROUS SEVERE
THUNDERSTORMS CONTINUE TO TRAIN OVER CENTRAL SOUTH PLAINS. THIS AREA
HAS RECIEVED 2 TO 4 INCHES OF RAIN EARLIER THIS EVENING. DRYLINE HAS
RETREATED WEST TO NEW MEXICO AND COLD FRONT PUSHED THROUGH FA ON
OUTFLOW BOUNDARYS. LATEST DATA INDICATES LOW LEVEL JET TO KICK IN
LATER TONIGHT AND WITH SPEED MAX ALSO TO CROSS FA AND ENHANCE LIFT
WILL KEEP LOCALLY HEAVY RAIN GOING. SEVERE THREAT TO CONTINUE.
.LUB...SEVERE THUNDERSTORM WATCH UNTIL 100 AM TXZ021>044.
FLASH FLOOD WATCH UNTIL 430 AM TXZ 28>030-034>036-040>042.
XIIn the hours before
Special weather statement, Jun 4, 4:13 PM CDT, 5 hours 42 minutes before
TXZ021>024-027>030-033>036-039>042-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 413 PM CDT TUE JUN 4 2002 ...A TORNADO WATCH IS IN EFFECT FOR THE SOUTH PLAINS UNTIL 800 PM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE TEXAS SOUTH PLAINS UNTIL 8 PM CDT. THE FOLLOWING COUNTIES ARE INCLUDED IN THIS WATCH... PARMER... CASTRO... SWISHER... BRISCOE... BAILEY... LAMB... HALE... FLOYD... COCHRAN... HOCKLEY... LUBBOCK... CROSBY... YOAKUM... TERRY... LYNN AND GARZA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
Special weather statement, Jun 4, 8:25 PM CDT, 1 hour 30 minutes before
TXZ021>044-050600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 384 IN EFFECT FOR ALL OF THE SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE UNTIL 1 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM CDT. THE WATCH INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... BAILEY... LAMB... HALE... FLOYD... MOTLEY... COTTLE... COCHRAN... HOCKLEY...LUBBOCK... CROSBY... DICKENS... KING... YOAKUM... TERRY... LYNN...GARZA... KENT... AND STONEWALL. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR LARGE HAIL AND DAMAGING WINDS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:16 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 44 min |
| Jun 4, 7:21 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 39 min |
| Jun 4, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 34 min |
| Jun 4, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| Jun 4, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 31 min |
| Jun 4, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 41 min |
| Jun 4, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 59 min |
| Jun 4, 8:09 PM CDT | Flash Flood Warning | LUB | Hale, Lubbock | 111 min |
| Jun 4, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 56 min |
| Jun 4, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 47 min |
| Jun 4, 8:36 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 39 min |
| Jun 4, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 62 min |
| Jun 4, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Jun 4, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 39 min |
| Jun 4, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 29 min |
| Jun 4, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 58 min |
| Jun 4, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 16 min |
| Jun 4, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| Jun 4, 10:20 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 55 min |
| Jun 4, 10:56 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 34 min |
| Jun 4, 11:08 PM CDT | Severe Thunderstorm Warning | LUB | King | 67 min |
| Jun 4, 11:13 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.